Of course everyone reacts differently but I can tell you how it affects my husband. He gets Irinotecan every 2 weeks in his port. The side effects have been fairly tolerable. He experiences a constant drippy nose and watery eyes. It also knocks his hemoglobin and wbc count way down. In order to raise his wbc count, 2 days after the Irinotecan I give him a shot of Neupogen for 3 consecutive days. These shots have worse side effects than the chemo. … horrible headaches, muscle pain, chills and sweats, wish last about 4 or 5 days. He seems to get the worst of all possible side effects no matter what drugs they give him.
In addition to the Irinotecan, he also gets FUDR and Mitomycin in his HA I pump. But the Irinotecan was added later so we think we know what causes each side effect….. for him anyway.
My husband completed 12 rounds of radiotherapy last Monday supplemented with 5fU which finished today. Tumour markers are down from 5000 to 3000 which is positive. radio continues to work for a few more weeks so he won’t be scanned for another month to see if primary tumour has shrunk. He had 3.1 litres of ascites drained last Friday, what a relief, they will monitor this. Onc wants to try Irinotecan (Folfiri) now. My husband will decide by next Thursday whether to try it, he just wanted a week free of all treatment. Does anyone have experience with Irinotecan? Thank you.